MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE

MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE
Model Number 62110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Unspecified Infection (1930); Pain (1994)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was diagnosed with 4th ventricle mass, path confirmed ependymoma.On (b)(6) 2023 underwent a suboccipital craniotomy for excision of the posterior fossa and duraplasty with durerepair, c1 laminectomy.On (b)(6) 2023- first post-op, pt well with only complaints of occasional headaches, incision was healing well and flat (b)(6) 2023- seen by oncology- reported occasional headache and neck pain.Did a lp in clinic for staging purposes.On (b)(6) 2023- presented to the er at (b)(6) for headaches, neck pain/stiffness.Family had reported that pt had the headaches and nec k/stiffness and shoulder pain after the lp on (b)(6) 2023 but increasing in intensity.Ct head and ct soft tissues of the neck with post-op changes and suboccipital fluid collection/pseudomeningocele.On exam pt was ill appearing, unable to move neck due to pain, incision was heeling well without signs of infection, positive kernig and brudzinski.Wbc was 23.Infectious work up was obtained including a repeat lp.Csf results: glu 32, protein 112, fluid was cloudy, rbc < 1000, total nucleated cells 6825, diffsegmented neutrophils 96, lymph 2, macrocephage 2, csf culture no growth.Pt received a 7 day course of vanco and cefepime for presumed meningitis.After the csf culture was negative for 48hrs, steroids were started.Headaches persisted and given a migraine cocktail of toradol, reglan and ativan.After the migraine cocktail pt improved and was discharged home on (b)(6) 2023.On (b)(6) 2023 repeat mri brain obtained and most notable for an interval enlargement of the pseudomeningocele.On (b)(6) 2023- oncology clinic received a phone call from mom that the headaches returned.When the steroids were tried to be weaned pt headache increased.Recommended that pt be brought to the er for admission and possible blood patch as felt may have a csf leak due to prior lp.Pt reported at times that headaches were positional and worse standing and sitting and better laying down other times reported no relief in any position.Evening of (b)(6) 2023 pt was admitted.Underwent a mri of lumbar spine and no evidence of a csf.Due to the persistent headaches, anesthesia performed a lp with blood patch.Pt appeared to have immediate relief.She remained flat for 24hrs.On (b)(6) 2023 evening- headache returned, pt received dilaudid, tylenol for the headache which allowed pt to sleep.Noted to have swelling on the back of the neck on exam.Neurological exam remained stable (b)(6) 2023 continued to have persistent headaches with minimal relief of migraine cocktail a mri of the cervical spine as obtained and reported as similar finding of a fluid collection/pocket which is likely contiguous within the thecal sac or possibly separated by a thin septum measuring 5.4 x 5.6 x 9.7 cm.This concerning for csf leak.This fluid contains some areas of signal alteration with a fluid level and debris at the dependent aspect as well as some intrinsic granular signal abnormalities at the peripheral aspect.After the mri was completed, pt developed a low-grade fever of 38.1, was tachycardic and hypotensive.Pt was moved to the icu as felt pt was in septic shock.Hypotension responded to fluid bolus, antibiotics were started, blood and urine cultures sent.Pt also noted to have a low cortisol pm level (checked because has been on chronic low dose steroids since last admission).Endocrine was consulted for adrenal insufficiency and placed on stress dosed steroids.On (b)(6) 2023 blood and urine cultures no growth to date.Headaches and neck pain are improving.Due to failure of improvement- concern for a reaction to the durarepair as an explanation of the symptoms- found that the model number of the durarepair used in the surgery on (b)(6) 2023 was part of the recall that was issued in june 2023.Plan is to take pt to the operating room on (b)(6) 2023 and remove the durarepair and replace with fascia lata or pericranial graft for duraplasty.
 
Additional Manufacturer Narrative
H3) no parts have been returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that device removal resolved the event.

Brand Name
DUREPAIR®
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17550992
Report Number2021898-2023-00061
Device Sequence Number6694547
Product Code GXQ
UDI-Device Identifier00643169063884
UDI-Public00643169063884
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Model Number62110
Device Catalogue Number62110
Device Lot Number62110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexFemale
Patient Weight66 KG